Alert archive / California / Wind Advisories in 2010
Wind Advisory 2, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 17, 2010, 8:44 PM PST. It took effect at Jan 18, 2010, 8:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2010, 8:44 PM PST (04:44 UTC)
- In effect from
- Jan 18, 2010, 8:00 AM PST
- Expired
- Jan 18, 2010, 6:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
192 WWUS76 KSTO 180444 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 844 PM PST SUN JAN 17 2010 ...STRONG WINDS EXPECTED FOR MONDAY THROUGHOUT THE CENTRAL VALLEY... .A STORM SYSTEM MOVING INTO THE REGION ON MONDAY WILL PRODUCE STRONG WINDS. THE WINDS WILL INCREASE DURING THE MORNING HOURS PEAKING IN THE LATE MORNING AND EARLY AFTERNOON HOURS BEFORE TAPERING LATE IN THE AFTERNOON AND EARLY EVENING HOURS. LOCALLY THERE IS THE POTENTIAL FOR SOME STRONG DAMAGING WIND GUSTS TO SURFACE IN THE CENTRAL VALLEY DURING THE LATE MORNING THROUGH EARLY AFTERNOON HOURS. CAZ015-016-181245- /O.CAN.KSTO.WI.Y.0001.000000T0000Z-100118T0800Z/ /O.NEW.KSTO.WI.Y.0002.100118T1600Z-100119T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY 844 PM PST SUN JAN 17 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PST MONDAY... ...WIND ADVISORY IS CANCELLED FOR THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PST MONDAY. THE WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY HAS BEEN CANCELLED FOR THIS EVENING. * TIMING: WINDS WILL INCREASE MONDAY MORNING AND PERSISTS THROUGH THE AFTERNOON BEFORE TAPERING IN THE LATE AFTERNOON AND EARLY EVENING HOURS. * WINDS: WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * IMPACTS: POTENTIAL PROBLEMS WITH POWER OUTAGES...POWER LINES AND TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. * LOCALLY THERE IS THE POTENTIAL FOR ISOLATED STRONG DAMAGING WIND GUSTS AROUND 60 MPH TO SURFACE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 25 MPH ARE EXPECTED AND OR WIND GUSTS HIGHER THAN 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ017>019-064-181245- /O.NEW.KSTO.WI.Y.0002.100118T1600Z-100119T0200Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO...LAKEPORT 844 PM PST SUN JAN 17 2010 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PST MONDAY FOR THE CENTRAL VALLEY AND DELTA. * TIMING: WINDS WILL INCREASE MONDAY MORNING AND PERSISTS THROUGH THE AFTERNOON BEFORE TAPERING IN THE LATE AFTERNOON AND EARLY EVENING HOURS. * WINDS: WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * IMPACTS: POTENTIAL PROBLEMS WITH POWER OUTAGES...POWER LINES AND TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. * LOCALLY THERE IS THE POTENTIAL FOR ISOLATED STRONG DAMAGING WIND GUSTS AROUND 60 MPH TO SURFACE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 25 MPH ARE EXPECTED AND OR WIND GUSTS HIGHER THAN 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BARUFFALDI
3 follow-up statements
060 WWUS76 KSTO 181130 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST MON JAN 18 2010 ...STRONG WINDS EXPECTED TODAY IN THE CENTRAL VALLEY... .A STORM SYSTEM MOVING THROUGH THE REGION TODAY WILL PRODUCE STRONG WINDS. THE WINDS WILL INCREASE DURING THE MORNING HOURS PEAKING IN THE AFTERNOON HOURS BEFORE TAPERING IN THE EVENING. LOCALLY THERE IS THE POTENTIAL FOR SOME STRONG DAMAGING WIND GUSTS TO SURFACE IN THE CENTRAL VALLEY DURING THE LATE MORNING AND AFTERNOON HOURS. CAZ015>019-064-190030- /O.CON.KSTO.WI.Y.0002.100118T1600Z-100119T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO...LAKEPORT 330 AM PST MON JAN 18 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING FOR THE SACRAMENTO VALLEY...DELTA...NORTHERN SAN JOAQUIN VALLEY AND SOUTHERN LAKE COUNTY. * TIMING: WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH THE AFTERNOON BEFORE DECREASING IN THE LATE AFTERNOON AND EARLY EVENING HOURS. * WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * IMPACTS: POTENTIAL PROBLEMS WITH POWER OUTAGES...POWER LINES AND TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. * LOCALLY THERE IS THE POTENTIAL FOR ISOLATED STRONG DAMAGING WIND GUSTS AROUND 60 MPH TO SURFACE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 25 MPH ARE EXPECTED AND OR WIND GUSTS HIGHER THAN 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
237 WWUS76 KSTO 190000 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PST MON JAN 18 2010 ...STRONG WINDS CONTINUING INTO EARLY THIS EVENING IN THE CENTRAL VALLEY... .A STORM SYSTEM WHICH MOVED THROUGH THE REGION TODAY BROUGHT STRONG WINDS TO THE CENTRAL VALLEY AND DELTA THIS AFTERNOON. THE FRONTAL BAND IS NOW MOVING INTO THE SIERRA NEVADA AND WINDS ARE DIMINISHING BUT ARE STILL GUSTY AND REMAIN ABOVE ADVISORY CRITERIA IN SEVERAL LOCATIONS. THE WINDS ARE EXPECTED TO CONTINUE TO DIMINISH AFTER SUNSET AND SHOULD BE UNDER ADVISORY CRITERIA AFTER 6 PM. CAZ015>019-064-190200- /O.CON.KSTO.WI.Y.0002.000000T0000Z-100119T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ... FAIRFIELD/SUISUN ...STOCKTON...MODESTO...LAKEPORT 400 PM PST MON JAN 18 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...THE DELTA AND SOUTHERN LAKE COUNTY. * TIMING: WINDS SLOWLY DECREASING AND SHOULD BE BELOW ADVISORY CRITERIA AFTER 6 PM. * WINDS: WINDSPEEDS OF 25 TO 30 MPH WILL CONTINUE THE NEXT COUPLE OF HOURS. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE IN THE NORTHERN SACRAMENTO VALLEY AND OVER LAKE COUNTY. * IMPACTS: POTENTIAL PROBLEMS WITH POWER OUTAGES...POWER LINES AND TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 25 MPH ARE EXPECTED AND OR WIND GUSTS HIGHER THAN 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
246 WWUS76 KSTO 190205 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 605 PM PST MON JAN 18 2010 CAZ015-190800- /O.EXP.KSTO.WI.Y.0002.000000T0000Z-100119T0200Z/ /O.NEW.KSTO.WI.Y.0003.100119T0205Z-100119T0800Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF 605 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: WINDS WILL REMAIN STRONG THROUGH THE EVENING. * WINDS: WIND SPEEDS OF 25 TO 35 MPH WILL CONTINUE WITH WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE IN THE NORTHERN SACRAMENTO VALLEY. * IMPACTS: POTENTIAL PROBLEMS WITH POWER OUTAGES...POWER LINES AND TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 25 MPH ARE EXPECTED AND OR WIND GUSTS HIGHER THAN 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ016>019-064-190315- /O.EXP.KSTO.WI.Y.0002.000000T0000Z-100119T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO...LAKEPORT 605 PM PST MON JAN 18 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO REMAIN BREEZY OVERNIGHT BUT BELOW ADVISORY LEVELS. THE WINDS MAY INCREASE AGAIN TUESDAY MORNING TO ADVISORY LEVELS. $$ BARUFFALDI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 4:00 PM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Jan 17, 4:00 PM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PST SUN JAN 17 2010 .DISCUSSION (UPDATE)... 980 MB SURFACE LOW OFF THE OREGON COAST THIS AFTERNOON WITH COLD FRONT MOVING ONTO THE NORTH COAST. 10MB GRADIENT IN PLACE RDD-MFR AND WIND GUSTS OVER 35 MPH HAVE BEEN RECORDED AT RED BLUFF. WE ISSUED A WIND ADVISORY FOR THE NORTHERN AND CENTRAL SAC VALLEY UNTIL MIDNIGHT. COLDER AIR ALOFT WILL DESTABILIZE THE ATMOSPHERE AND CAUSE WIDESPREAD RAIN ACROSS THE VALLEYS TONIGHT. EXPECT UP TO AN INCH OF RAIN IN SACRAMENTO WITH 1.5 TO 2 INCHES IN THE REDDING AREA UP TOWARD SHASTA DAM. THERE IS A LARGE MASS OF UNSTABLE AIR AND A PRECIPITABLE WATER PLUME OVER 1.2 INCHES DRIVEN BY A 100KT KT MAX READY TO MOVE INTO THE REGION OVERNIGHT. +SN HAS BEEN REPORTED IN BLUE CANYON AND CHAIN AND SNOW TIRE REQUIREMENTS ARE IN PLACE OVER I-80 AS EXPECTED. IN FACT...SNOW FELL DOWN TO 3000 FEET IN THE FOOTHILLS FROM NEAR NEVADA CITY TO DOWNIEVILLE RECENTLY. SNOW LEVELS WILL RISE BACK TO 4500 FEET OR SO OVERNIGHT. ALL WINTER STORM PRODUCTS WERE EXTENDED UNTIL TUESDAY A.M. INTRODUCED THE THREAT OF THUNDERSTORMS IN THE VALLEYS TOMORROW AFTERNOON AND EVENING AS THE COLD POOL PASSES OVERHEAD WITH MODEST JET DYNAMICS. SG .PREVIOUS DISCUSSION (ISSUED AT 10 AM SUNDAY)... WARM AIR ADVECTION AHEAD OF VIGOROUS UPPER LOW PRESSURE SPREAD SOME SHOWERS ACROSS THE REGION THIS MORNING. THE NORTHERN SAC VALLEY GOT UP TO A HALF INCH AT SOME AUTOMATED SENSORS WHILE THE SACRAMENTO AREA GOT BETWEEN ONE AND TWO-TENTHS INCH. THE EASTERN FOOTHILLS PICKED UP OVER THREE-QUARTERS OF AN INCH...PRETTY IMPRESSIVE FROM THIS INITIAL SLUG OF MOISTURE. SNOW SHOWERS DEVELOPED ALONG I-80 BUT THEY HAVE BEEN LIGHT SO FAR. SNOW LEVELS...BEGINNING NEAR 4500 FEET WITH THE WET-BULB EFFECT...WILL RISE TO 6000-6500 FEET PER THE CHICO VERTICAL PROFILER. LASSEN PARK IS PROBABLY GETTING SOME GOOD SNOW NOW AS WELL...CHAIN AND SNOW TIRE REQUIREMENTS ARE IN PLACE ALONG HIGHWAY 36 AND 44 IN WESTERN PLUMAS COUNTY. THE UPPER LOW IS ABOUT 450 MILES WEST OF SAN FRANCISCO AND THE SURFACE LOW IS DEVELOPING NICELY NEAR 41N/135W. THE COLD FRONT IS ALONG THE COAST...SATELLITE SHOWS GOOD DIFFLUENCE ALOFT AS A 100KT JET STREAK WILL SHIFT OVER NORCAL TONIGHT AND INCREASE PRECIPITATION ACROSS THE ENTIRE REGION. TODAY IS LIKELY TO BE MORE SHOWERY UNTIL LATE AFTERNOON SO WILL MAKE SOME MINOR UPDATES TO THE FORECAST PACKAGE. KDAX PROFILER SHOWS 25KTS OF WIND 1-2K OFF THE SURFACE AND EXPECT WINDS TO INCREASE TODAY AS A 7MB GRADIENT IS IN PLACE KSAC-KMFR. A PRECIPITABLE WATER PLUME 175% ABOVE NORMAL (1.1 INCHES) SHIFTS OVER THE REGION TONIGHT. CONVECTION IS ALSO NOTED OFF THE CENTRAL CA COAST NEAR KMRY. HPC/RFC ESTIMATES 2 TO 4 INCHES OF LIQUID WILL FALL IN THE MOUNTAINS BY 12Z TUESDAY WITH 1 TO 2 INCHES IN THE VALLEYS. THE GFS HAS AN EXCELLENT 300MB-700MB CONVERGENCE/DIVERGENCE COUPLET IN PLACE 18Z MON...ADDITIONALLY THE LOW LEVEL JET SHIFTS FROM WSW (EXCELLENT OROGRAPHICS IN THE SIERRA TONIGHT) TO SOUTHERLY MONDAY AND INCREASES TO 60KTS AS THE NEGATIVE TILT SHORTWAVE SWINGS THROUGH THE REGION MONDAY. FORECAST APPEARS TO BE ON TRACK...AND WE WILL FURTHER ANALYZE OUR WINTER STORM PRODUCTS WITH THE AFTERNOON PACKAGE. SG .EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)... UNSETTLED WEATHER CONTINUES IN THE EXTENDED FORECAST. AFTER A GOOD SOAKING ON WEDNESDAY...ANOTHER STORM WAVE ARRIVES THURSDAY BRINGING ADDITIONAL RAIN AND SNOW. LIQUID PRECIPITATION TOTALS COULD RANGE A QUARTER INCH TO INCH FOR THE VALLEY WITH AN INCH OR MORE ACROSS HIGHER TERRAIN. PROBABILITY OF RAIN AND SNOW WILL DIMINISH A BIT LATE FRIDAY AND SATURDAY AS WEAKER WAVES MOVE INLAND. NEXT DECENT STORM COULD MOVE INTO THE WEST COAST SUNDAY OR MONDAY. SNOW LEVELS WILL GENERALLY RANGE 3000-4000 FEET NORTH OF INTERSTATE 80 AND 3500-5000 FEET SOUTH OF THE INTERSTATE. AS THIS WEEK WILL BRING SIGNIFICANT PRECIPITATION TOTALS PLUS WINDY CONDITIONS...RESIDENTS ARE ADVISED TO BE CAUTIOUS ABOUT POSSIBLE MUDSLIDES AND DEBRIS FLOWS COUPLED WITH DOWNED TREES AND BRANCHES WHICH COULD CAUSE POWER OUTAGES. JBB && .AVIATION DISCUSSION... FLUCTUATING CIGS/VSBYS FOR THE NEXT 24 HRS AS WIDESPREAD SHOWERS BECOME MORE ISOLD TONIGHT BEFORE INCREASING AGAIN MON MORNING WITH MVFR/IFR CONDS. POOREST CONDS DURING SHOWERS WITH CIGS BETWEEN 800-1200 FT AGL AND VSBYS AT 1-3 SM IN CENTRAL VALLEY. FOOTHILL AND MTN CIGS RANGING SFC-500 FT AGL AND VSBYS 0-2 SM. SE 8-12 KTS THIS AFTN IN VALLEY SOUTHWARD OF KMYV WHILE NORTHWARD OF KCIC AND CORNING SSE 15-25 G25-35 KTS. WINDS STABILIZING TONIGHT THEN INCREASING FURTHER LATE SUN MORN TO 20-25 G30-40 KTS. EXPECT STRONGER WINDS OVER THE MTNS. JMC && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR BURNEY BASIN / EASTERN SHASTA COUNTY-WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. WIND ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR CENTRAL SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY. WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Jan 17, 7:00 AM PST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST SUN JAN 17 2010 CAZ013>019-063-064-066>069-181500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY PRECIPITATION WILL BECOME MORE WIDESPREAD AND HEAVIER THIS AFTERNOON AND EVENING AND SOUTHERLY WINDS WILL INCREASE AS THE FIRST WET SYSTEM MOVES INTO THE AREA. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A SERIES OF SYSTEMS WILL BRING SIGNIFICANT PRECIPITATION AND PERIODS OF STRONG AND GUSTY WINDS TO THE AREA THROUGH THE WEEK. SEE STATEMENTS BELOW FOR DETAILS. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Jan 17, 4:05 PM PST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 405 PM PST SUN JAN 17 2010 CAZ013>019-063-064-066>069-190015- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 405 PM PST SUN JAN 17 2010 ...A VERY WET AND WINDY WEEK AHEAD FOR NORTHERN CALIFORNIA... A VERY STRONG JET STREAM IS MAKING ITS WAY ACROSS THE PACIFIC AND WILL RESULT IN WET AND WINDY WEATHER ACROSS NORTHERN CALIFORNIA. PERIODS OF SIGNIFICANT PRECIPITATION ARE EXPECTED TO OCCUR INTO THE BEGINNING OF NEXT WEEK. WIDESPREAD PRECIPITATION IS EXPECTED TO BE HEAVY AT TIMES THIS TONIGHT AND MONDAY WITH THIS FIRST SYSTEM. THIS STORM WILL BRING SIGNIFICANT RAIN TO THE VALLEY AND HEAVY SNOW TO THE MOUNTAINS. MODERATE TO STRONG SOUTHERLY WINDS WILL CONTINUE THIS EVENING AND ON MONDAY. ADDITIONAL STORMS WILL BRING MORE PRECIPITATION AND PERIODS OF STRONG AND GUSTY WINDS THROUGH FRIDAY. THE STRONGEST STORM THIS WEEK IS EXPECTED ON WEDNESDAY. CONSIDERABLE RAIN IN THE VALLEY AND SNOW IN THE MOUNTAINS ALONG WITH STRONG AND GUSTY WINDS ARE EXPECTED WITH THESE STORMS. SNOW LEVELS AROUND 3500 TO 5000 FEET TONIGHT. SNOW LEVELS ARE EXPECTED TO LOWER LATER IN THE WEEK...MAYBE EXTENDING INTO THE UPPER FOOTHILLS. RAINFALL TOTALS BY NEXT SATURDAY COULD REACH 3 TO 6 INCHES IN THE VALLEY WITH 5 TO 10 INCHES OF RAIN FOR THE FOOTHILLS AND WESTERN SLOPES...WITH THE HIGHER TOTALS EXPECTED FOR SOUTH TO SOUTHWEST FACING SLOPES. FARTHER NORTH 10 TO 15 INCHES OF RAINFALL MAY FALL OVER SOUTH TO SOUTHWEST FACING SLOPES AROUND THE FEATHER RIVER CANYON AND OVER PORTIONS OF WESTERN SHASTA COUNTY. SIGNIFICANT SNOW IS LIKELY IN THE MOUNTAINS WITH SEVERAL FEET OF SNOW AROUND THE 5000 FOOT ELEVATION...AND 10 FEET OR MORE OVER THE HIGHER SIERRA NEVADA BY NEXT SATURDAY. THE COMBINATION OF HEAVY SNOW AND VERY WINDY CONDITIONS WILL IMPACT TRAVEL INTO THE HIGH COUNTRY. BY THE MIDDLE OF NEXT WEEK EXPECT SMALL RIVERS AND STREAMS IN THE FOOTHILLS TO HAVE SIGNIFICANT RISES WITH SWIFTLY MOVING WATER. MINOR FLOODING CONCERNS MAY DEVELOP DURING THE MIDDLE TO LATTER PART OF NEXT WEEK FOR SOME SMALL RIVERS AND CREEKS AS WELL AS FOR LOW LYING AREAS. THOSE WITH TRAVEL OR OUTDOOR PLANS TODAY INTO NEXT WEEK SHOULD CONTINUE TO CHECK WEATHER.GOV/SACRAMENTO OR NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.